Alert archive / Florida / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 1, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Jan 24, 2019, 4:19 AM EST for Citrus County, Hernando County, Pasco County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2019, 4:19 AM EST (09:19 UTC)
- Expired
- Jan 24, 2019, 5:00 AM EST
- In force
- 41 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Citrus County, FL, Hernando County, FL, Pasco County, FL
The radar
The Tampa radar (KTBW), 96 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 9.3 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1235 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 309 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 23, 8:16 PM EST, 8 hours 3 minutes earlier.
Area forecast discussion, Jan 23, 8:16 PM EST, 8 hours 3 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
816 PM EST Wed Jan 23 2019
.UPDATE...
Early evening water vapor satellite imagery is showing a
band of convection along and ahead of the cold front quickly
moving from the central Gulf of Mexico into the eastern
Gulf. Breezy southerly winds ahead of the front today have
allowed surface dew points to rise into the 60s across much
of the forecast area, creating an environment favorable for
numerous thunderstorms to roll through the forecast area
overnight.
The forecast looks on track with thunderstorms moving into
the Nature Coast after midnight, then reaching the Tampa Bay
area by around day break, with a few strong and damaging
storms possible. The main forecast concern remains the
potential for coastal flooding along the coast of Levy and
Citrus Counties overnight. In addition, the onshore flow
will produce an elevated risk of rip currents along area
beaches. Only minor adjustments were made to the forecast
for the next few hours to keep up with observation trends.
Otherwise, no significant changes are planned for the
evening update.
&&
.AVIATION...
VFR conditions will start to deteriorate after midnight
tonight with lowering ceilings ahead of an approaching
squall line and cold front. A few showers or storms will be
possible overnight ahead of the front, with the main line of
storms moving through area terminals during the morning
hours. Otherwise, winds will remain gusty through the
period, veering from southerly this evening, to westerly
behind the front Thursday morning.
&&
.MARINE...
Winds are continuing to pick up over the coastal waters
ahead of an approaching cold front, with the Small Craft
Advisory conditions over the offshore waters this evening
expanding towards the coast overnight. In addition to the
strong gradient winds and associated building seas, a line
of thunderstorms will move through the waters tonight and
Thursday morning, creating locally hazardous boating
conditions. High pressure will build in behind the front on
Thursday, allowing conditions to improve through the
weekend.
&&
.Preliminary Point Temps/PoPs...
TPA 64 67 45 62 / 90 90 0 0
FMY 67 72 50 66 / 50 90 0 10
GIF 65 70 43 63 / 70 90 0 0
SRQ 64 68 48 63 / 80 90 0 0
BKV 62 67 39 62 / 90 80 0 0
SPG 63 66 48 61 / 80 90 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Beach Hazards Statement through Thursday evening for
Coastal Manatee-Coastal Sarasota.
High Rip Current Risk through Friday afternoon for Coastal
Charlotte-Coastal Hillsborough-Coastal Lee-Coastal
Manatee-Coastal Sarasota-Pinellas.
Gulf waters...Small Craft Advisory until 10 AM EST Thursday for Waters
from Bonita Beach to Englewood FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to
60 NM-Waters from Tarpon Springs to Suwannee River FL
out 20 to 60 NM.
Small Craft Advisory until 10 AM EST Thursday for Coastal
waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Tarpon Springs to Suwannee River
FL out 20 NM-Tampa Bay waters.
&&
18/FlemingHazardous weather outlook, Jan 23, 5:45 AM EST, 22 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Tampa Bay Ruskin FL 545 AM EST Wed Jan 23 2019 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-240000- Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy- Coastal Citrus-Coastal Hernando-Coastal Pasco- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus- Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee- Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters- Charlotte Harbor and Pine Island Sound- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 545 AM EST Wed Jan 23 2019 This Hazardous Weather Outlook is for West Central And Southwest Florida. .DAY ONE...Today and Tonight. ...THUNDERSTORM IMPACT... Showers and thunderstorms are expected to develop late tonight ahead of a cold front. A few of these thunderstorms could become strong to severe and will be capable of producing strong damaging winds...an isolated tornado or waterspout...locally heavy rains... and frequent deadly lightning strikes. ...MARINE IMPACTS... Breezy southeast to south winds will continue across the coastal waters today and tonight with wind speeds near 20 knots along with some higher gusts which will create hazardous boating conditions for small craft operators. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. ...THUNDERSTORM IMPACT... The showers and thunderstorms will continue to move across the region during Thursday morning. A few of the thunderstorms will still be capable of producing strong damaging winds...locally heavy rains...and frequent deadly lightning strikes. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the weather and self activate if needed tonight. PRC
In the hours before
Special weather statement, Jan 24, 3:28 AM EST, 51 minutes before
Special Weather Statement National Weather Service Tampa Bay Area - Ruskin FL 328 AM EST Thu Jan 24 2019 FLZ142-148-149-242-248-249-241100- Coastal Citrus-Coastal Hernando-Coastal Pasco-Inland Citrus- Inland Hernando-Inland Pasco- Including the cities of Crystal River, Homosassa, Hernando Beach, Bayport, Port Richey, Hudson, Inverness, Brooksville, Spring Hill, Dade City, and Zephyrhills 328 AM EST Thu Jan 24 2019 ...Strong Thunderstorms Approaching the Florida Nature Coast... A line of strong thunderstorms is approaching the Florida Nature Coast early this morning. While gusty showers are already impacting the region, the strongest storms are expected to begin moving ashore from the Gulf of Mexico between 4AM and 7AM this morning. These storms will contain heavy downpours and gusty winds...likely adversely impacting the early morning commute. The potential exists for a few isolated storms within this line to contain locally damaging winds or even a brief tornado. Residents of the Nature Coast should monitor the weather conditions early this morning and be prepared to take action should warnings become necessary. The thunderstorms...and any associated threat for severe weather should push east of the region by the mid morning hours. Mroczka
Special weather statement, Jan 24, 3:36 AM EST, 43 minutes before
Special Weather Statement National Weather Service Tampa Bay Area - Ruskin FL 336 AM EST Thu Jan 24 2019 FLZ050-151-155-160-251-255-260-241100- Pinellas-Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Inland Hillsborough-Inland Manatee-Inland Sarasota- Including the cities of St. Petersburg, Clearwater, Largo, Tampa, Apollo Beach, Westchase, Bradenton, Anna Maria Island, Venice, Sarasota, Englewood, Brandon, Plant City, Sun City Center, Parrish, Lakewood Ranch, Myakka City, and North Port 336 AM EST Thu Jan 24 2019 ...Strong Thunderstorms Approaching West-Central Florida Coast... A line of strong thunderstorms is approaching the west-central Florida coast early this morning. While gusty showers are already impacting the region, the strongest storms are expected to begin moving ashore from the Gulf of Mexico between 5AM and 7AM this morning for Pinellas and Hillsborough counties...and between 6AM and 8AM for Manatee and Sarasota counties. These storms will contain heavy downpours and gusty winds...likely adversely impacting the early morning commute. Conditions support a few isolated storms within this line to contain locally damaging winds or even a brief tornado. Residents of the Tampa Bay area should monitor the weather conditions early this morning and be prepared to take action should warnings become necessary. The thunderstorms...and any associated threat for severe weather should push east of the region by the middle to late morning hours. Mroczka
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 2:08 AM EST | Special Marine Warning | TBW | 82 min | |
| Jan 24, 3:42 AM EST | Special Marine Warning | TBW | 63 min | |
| Jan 24, 4:38 AM EST | Severe Thunderstorm Warning | TBW | Pasco, Pinellas | 22 min |
| Jan 24, 5:06 AM EST | Special Marine Warning | TBW | 39 min | |
| Jan 24, 5:06 AM EST | Special Weather Statement | TBW | Hillsborough | 39 min |
| Jan 24, 5:07 AM EST | Special Weather Statement | TBW | Pasco, Sumter | 38 min |
| Jan 24, 5:23 AM EST | Severe Thunderstorm Warning | TBW | Hillsborough, Pinellas | 37 min |
| Jan 24, 5:27 AM EST | Special Weather Statement | TBW | Manatee, Sarasota | 48 min |
| Jan 24, 5:29 AM EST | Special Marine Warning | TBW | 46 min | |
| Jan 24, 5:39 AM EST | Severe Thunderstorm Warning | TBW | Hillsborough, Manatee, Sarasota | 36 min |
| Jan 24, 5:58 AM EST | Tornado Warning | TBW | Manatee | 17 min |
| Jan 24, 6:12 AM EST | Special Weather Statement | TBW | Hardee, Polk | 63 min |
| Jan 24, 6:24 AM EST | Special Marine Warning | TBW | 96 min | |
| Jan 24, 6:31 AM EST | Severe Thunderstorm Warning | TBW | DeSoto, Hardee, Polk | 44 min |
| Jan 24, 6:37 AM EST | Special Weather Statement | TBW | Charlotte, DeSoto | 53 min |
| Jan 24, 7:18 AM EST | Special Weather Statement | TBW | Charlotte, DeSoto, Highlands, Lee | 72 min |
| Jan 24, 10:05 AM EST | Small Craft Advisory for Hazardous Seas | TBW | 6 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.